Hail, Laclede
- When
- April 4, 3:00 PM CST
- Where
- Laclede County, 2 mi W of Lebanon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.683, -92.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 4, 2:30 AM CST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CST FRI APR 4 2003 FORECAST CONCERNS: THUNDERSTORM DEVELOPMENT TODAY. PRECIPITATION OVER THE WEEKEND. ON THE NOSE OF A 45 KT LOW LEVEL JET AND SURFACE COLD FRONT...SEVERE THUNDERSTORMS DEVELOPED OVER NORTHEASTERN KANSAS PRIOR TO MIDNIGHT. THE STRONG CAP PREVENTED THUNDERSTORM DEVELOPMENT OVER OUR REGION WHICH SHOULD BE THE RULE THROUGH NOON AS THE MAIN DYNAMICS REMAIN NORTH OF THE AREA. ANOTHER ASPECT IS THE DRIER MID LEVEL ENTRAINMENT WHICH SHOULD ALSO PRECLUDE THUNDERSTORM DEVELOPMENT OVER THE WESTERN ONE HALF OF THE CWA. A WEAKENING CAP AND THE MAIN UPPER LEVEL TROUGH/SURFACE FRONT SHOULD ALLOW FOR SOME DEVELOPMENT OVER THE EASTERN FORECAST AREA WITH SEVERE THUNDERSTORM POTENTIAL STILL POSSIBLE. THE ETA SEEMS TO HAVE THE BETTER HANDLE NEAR THE SURFACE SO WILL LEAN TOWARD THIS SCENARIO DURING THE SHORT TERM PERIOD WHICH MEANS CONCENTRATING THE HIGHEST POPS IN SOUTH CENTRAL MISSOURI TODAY AND EARLY THIS EVENING. ELSEWHERE WILL HOLD ON WITH 30S WITH 10% OR LESS WEST OF SPRINGFIELD. OVERALL THE MAIN UPPER LEVEL PATTERN CONTINUES THE THREAT OF A STRONG MID LEVEL SHORT WAVE AND STRONG SURFACE FEATURES COMBINING TO PRODUCE A SIGNIFICANT RAINFALL EVENT BY LATE SATURDAY INTO SUNDAY. IT SHOULD TAPER OFF BY SUNDAY NIGHT WITH SOME RESIDUAL SHOWERS POSSIBLE ON MONDAY AS THE MAIN SYSTEM MOVES OFF TO THE NORTHEAST. BOTH THE GFS/ETA ARE SHOWING A SIGNIFICANT AMOUNT OF QPF WITH THIS SYSTEM WHICH CERTAINLY SEEM POSSIBLE WITH THE STRONG UPPER LEVEL DYNAMICS AND DEEPER MOISTURE PROG FOR THE REGION. ONE DIFFERENCE BETWEEN THE MODELS TO NOTE IS THE GFS HAS THE SURFACE FEATURES FURTHER NORTHWARD WHICH ALLOWS THE EXTREME SOUTHERN PART OF MISSOURI IN THE WARM SECTOR. THE ETA KEEPS THE MEAN FLOW OUT OF THE EAST/NORTHEAST WITH THE SURFACE LOW IN ARKANSAS. IF THE GFS IS RIGHT...THIS WILL LEAD TO THE POSSIBILITY OF SEVERE THUNDERSTORMS IF ENOUGH WARM AIR IS ALLOWED TO FILTER NORTHWARD INTO THE FORECAST AREA. WILL HIGHLIGHT THE HWO THIS MORNING ON THIS SCENARIO. OTHERWISE THE PATTERN CHANGES WHICH ALLOWS FOR A RIDGE TO BUILD OVER THE REGION AND WARMER TEMPERATURES BY MID TO LATE WEEK. ISC GRIDS ALREADY SENT. ...SGF... MO...NONE KS...NONE JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS...MAIN HAZARDS LARGE HAIL AND DAMAGING WINDS. AREAS AFFECTED AND TIMING: ALL OF CENTRAL AND SOUTHERN MISSOURI EAST OF A COLD FRONT THAT EXTENDS FROM OSCEOLA TO JOPLIN. COUNTIES ALONG AND NORTH OF A LINE FROM GREENFIELD TO ROLLA WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS WHERE THE ATMOSPHERE IS EITHER NOT CAPPED OR JUST WEAKLY CAPPED. DISCUSSION: A STRONG COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS AFTERNOON. THE ATMOSPHERE IS CAPPED OVER SOUTHERN MISSOURI EARLY THIS AFTERNOON...BUT IN CENTRAL MISSOURI THE AREAS IS ONLY WEAKLY CAPPED. ISOLATED SHOWERS HAVE ALREADY BEGUN TO DEVELOP ALONG THE FRONT FROM WARSAW TO JUST NORTH OF CASSVILLE. DAYTIME HEATING WILL FURTHER ERODE THE CAP THIS AFTERNOON ALLOWING STRONG TO SEVERE STORMS TO DEVELOP. GIVEN THE THERMODYNAMIC AND WIND PROFILES...SUPERCELLS WITH DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT...DEWPOINT DEPRESSIONS OF 20 DEGREES WILL NOT BE CONDUCIVE TO OVERALL TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL DEVELOP IN THE SOUTHERN PLAINS LATE SATURDAY AHEAD OF ANOTHER STORM SYSTEM. THE STORMS WILL DEVELOP INTO A COMPLEX OF STORMS ALONG A WARM FRONT AND MOVE NORTHWARD INTO SOUTHWEST MISSOURI LATE SATURDAY NIGHT AND INTO THE ENTIRE AREA ON SUNDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. COLD AIR WILL MOVE INTO THE AREA EARLY NEXT WEEK AND NIGHTTIME TEMPERATURES WILL FALL TO THE UPPER 20S AND LOWER 30S IN MANY AREAS EARLY TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY NORTH AND NORTHEAST OF SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
MOZ055>058-067>071-078>081-089-042300- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1206 PM CST FRI APR 4 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 85...IN EFFECT UNTIL 500 PM CST FRIDAY AFTERNOON. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...LACLEDE... MARIES...MILLER...MORGAN...PHELPS...POLK...PULASKI AND ST. CLAIR. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...LEBANON...OSAGE BEACH...ROLLA AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. BOOKBINDER
MOZ055>058-067>071-078>081-089-042300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CST FRI APR 4 2003 TORNADO WATCH NUMBER 85 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN MISSOURI: BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...MORGAN...POLK AND ST. CLAIR. SOME CITIES NO LONGER INCLUDED IN THIS TORNADO WATCH ARE BOLIVAR...CAMDENTON...OSAGE BEACH AND STOCKTON. A COLD FRONT HAS CLEARED THROUGH THE PREVIOUSLY MENTIONED COUNTIES...AND THEREFORE THE THREAT FOR SEVERE WEATHER HAS ENDED. FURTHER EAST...TORNADO WATCH NUMBER 85 REMAINS IN EFFECT UNTIL 500 PM CST FRIDAY AFTERNOON...FOR THE FOLLOWING COUNTIES IN MISSOURI: LACLEDE...MARIES...MILLER...PHELPS AND PULASKI. SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT LEONARD WOOD...LEBANON AND ROLLA. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES IN AND CLOSE TO THE WATCH AREA. WIDELY SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG AN ELDON TO CASSVILLE LINE. THESE STORMS MAY BECOME SEVERE AS THEY TRACK RAPIDLY TO THE EAST AT 50 MPH. BOOKBINDER
The Springfield radar (KSGF), 79 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351293.